Drought, Aransas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The drought over Texas continued to hold a grip on the South Texas region during|the month of July. Only a few isolated rain events occurred during the month, with|most areas receiving less than a half of an inch of rain.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The drought over Texas continued to hold a grip on the South Texas region during|the month of July. Only a few isolated rain events occurred during the month, with|most areas receiving less than a half of an inch of rain. Monthly rainfall deficits |ranged from 1 and a half inches over the Brush Country to around 2 and a half |inches over the southern Coastal Bend. Even the hope of needed rainfall from |Tropical Storm Don evaporated as the system diminished rapidly to a tropical|depression before making landfall on July 29th.
Exceptional drought conditions over portions of the Brush Country and northern|Coastal Bend expanded to cover almost all of South Texas by the end of the |month. Exceptional drought advanced into Duval, McMullen, Jim Wells, Victoria,|Calhoun, Aransas, Nueces, Kleberg, and San Patricio Counties by the end of the|month.
Range land and pastures remained in poor condition. Livestock producers |continued to provide supplemental feed to downsized herds. Some ranchers were|even using emergency feed such as prickly pear. Corn and sorghum harvest were|completed with low to marginal yields reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 10:41 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 PM CDT THU JUN 30 2011
.DISCUSSION...SEE AVIATION SECTION BELOW FOR 06Z TAF SUMMARY
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AT ALL
TAF SITES. INCLUDED TEMPO MVFR CIGS AT KLRD FROM 10-14Z AS BEST
MOISTURE IS OVER WEBB COUNTY THROUGH THE MORNING PERIOD. EXPECT
ISOLATED SHOWERS TO DEVELOP NEAR ALL TAF SITES EXCEPT KVCT AFTER
18Z AS DAYTIME HEATING INTERACTS WITH SUFFICIENT LOW LEVEL
MOISTURE. HOWEVER...ANY SHOWERS THAT DEVELOP WILL BE QUITE ISOLATED
AND BRIEF. LIGHT SE WINDS OVERNIGHT WILL BECOME MODERATE DURING
FRIDAY AFTERNOON AS THE SEA BREEZE DEVELOPS.
&&
PREV DISCUSSION... /ISSUED 346 PM CDT THU JUN 30 2011/
SHORT TERM (TONIGHT AND FRIDAY)...ARLENE HAS MOVED INLAND AND
BEGUN WEAKENING ALONG THE MEXICAN EAST CENTRAL COAST. AS EXPECTED
RAINFALL ASSOC W/ ARLENE EXHIBITED A SHARP CUT OFF...BUT RAIN DID
AFFECT MOST AREAS SOUTH OF CRP TO COT BEFORE DISSIPATING. THIS
SAME AREA WILL HAVE THE BEST CHC FOR SHRA ON FRI AS RESIDUAL
MOISTURE REMAINS ACROSS S TX AND AM SHOWING 30-40 POPS IN THESE
AREAS WITH BEST CHANCE IN FAR WEST WHERE HIGHEST MOISTURE IS
EXPECTED. LOTS OF MID-HIGH LEVEL CLOUDS ASSOC W/ ARLENE WILL
CONTINUE TO PROVIDE MCLDY SKIES FOR MUCH OF THE AREA THROUGH FRI
BUT HIGHS SHOULD RECOVER A BIT FROM THE LOW VALUES TODAY GIVEN
LESS PRECIP IN THE AREA. EXPECT WATER LEVELS ABOVE NORMAL AGAIN ON
FRI...ESP DURING THE MORNING HIGH TIDE...BUT BEACH IMPACTS SHOULD BE
LESS THAN TODAY AS LONG PERIOD SWELLS CONTINUE TO DECREASE IN
SIZE. SCAS REMAIN IN PLACE THROUGH TONIGHT FOR THE HIGH WAVES.
LONG TERM (TOMORROW NIGHT THROUGH THURSDAY)...RESIDUAL MOISTURE
FROM THE REMNANTS OF ARLENE WILL ALLOW FOR ISOLATED TO SCATTERED
SHOWERS THROUGH THE WEEKEND FOR MUCH OF SOUTH TEXAS. BY THE 4TH OF
JULY HOLIDAY...RAIN CHANCES DIMINISH AS THE HIGH PRESSURE RIDGE
BUILDS BACK INTO THE REGION. COULD SEE SOME ISOLATED SEA-BREEZE
CONVECTION EARLY IN THE WEEK WITH ANY LEFT OVER MOISTURE INTERACTING
WITH AFTERNOON HEATING. WHILE THE RIDGE DOES NOT APPEAR TO BUILD
BACK AS STRONG AS IT HAD BEEN EARLY IN THE MONTH...DO EXPECT A
WARMING TREND TO RESUME WITH TEMPERATURES BACK ABOVE AVERAGE FOR
MUCH OF NEXT WEEK. BOTH THE GFS AND ECMWF SHOW A BREAK DOWN IN THE
RIDGE ALONG WITH A WESTWARD MOVING WAVE ACROSS THE GULF OF
MEXICO...WHICH WOULD BE FAVORABLE FOR A RETURN OF DEEPER MOISTURE
LATE IN THE WEEK. FOR NOW...WILL 10 POPS WITH MENTION OF ISOLATED
SEA-BREEZE ACTIVITY IN FOR DAYS 7 AND 8.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 92 77 92 76 / 10 30 20 30 20
VICTORIA 72 97 73 96 73 / 10 20 10 10 10
LAREDO 78 99 78 100 78 / 30 40 20 30 20
ALICE 73 96 74 96 72 / 10 30 20 30 20
ROCKPORT 78 91 81 89 80 / 10 20 20 20 20
COTULLA 73 98 74 98 74 / 20 20 20 20 20
KINGSVILLE 75 93 75 95 74 / 20 30 20 30 20
NAVY CORPUS 79 90 80 88 79 / 20 30 20 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
ZF/78...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT THU JUN 30 2011 TXZ229>234-239>247-011000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 458 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COASTAL FLOOD ADVISORY REMAINS IN EFFECT TODAY FOR MINOR TIDAL OVERFLOW. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE SOUTH TEXAS COAST. ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEEP TROPICAL MOISTURE FROM TROPICAL STORM ARLENE IS EXPECTED TO REMAIN NEAR THE REGION THROUGH THE WEEKEND...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY COULD PRODUCE BRIEF HEAVY DOWNPOURS AT TIMES...WITH THE HIGHER RAIN AMOUNTS EXPECTED OVER SOUTHERN PORTIONS OF THE BRUSH COUNTRY AND COASTAL BEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 458 AM CDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE COASTAL WATERS DUE TO HIGH SWELL. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT TODAY FOR MINOR TIDAL OVERFLOW. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE SOUTH TEXAS COAST. ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEEP TROPICAL MOISTURE FROM TROPICAL STORM ARLENE IS EXPECTED TO REMAIN NEAR THE REGION THROUGH THE WEEKEND...TRIGGERING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY COULD PRODUCE BRIEF HEAVY DOWNPOURS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/71
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332527, 332528, 332529, 332530, 332531, 332532, 332533, 332534, 332535, 332536, 332537, 332538, 332539, 332540, 332541.